# SDR CA130222005

- Difficulty date: February 22, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Bypass Valve
- Condition: Mismanufactured
- Location: Oil System
- Stage of operation: NR
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

(CAN) WHILE CARRING OUT A 100HR ACFT INSPECTION,  AME WAS ABOUT TO INSTALL A NEW OIL FILTER WHEN HE NOTED A DEFECT DURING HIS VISUAL INSPECTION OF THE PART.  THE INTERNAL BYPASS VALVE WAS FOUND TO BE POSITIONED AT AN ANGLE WHEN VIEWED FROM THE INLET END OF THE FILTER.  THE FILTER WAS DISASSEMBLED AND THE BYPASS VALVE WAS FOUND TO HAVE A MFG DEFECT. THE BYPASS VALVE FLANGE WAS FOUND TO HAVE A CRACK EXTENDING ABOUT 270 DEGREES AROUND ITS CIRCUMFERENCE WITH THE SPRING ASSY TILTED TO THE SIDE. THE GAP IN THE FLANGE WAS APPROXIMATELY .2500" AT THE WIDEST POINT.  IF INSTALLED THE FILTER WOULD HAVE BEEN IN CONTINUOUS BYPASS.
